Rabeprazole and Guillain Barre syndrome

Patient

Q: Hi, i have had guilaine barre syndrome since oct 2007 and have almost recovered now. however i had taken the H-Pack (h-pylori) and htat is how the Neurologist said i got it. the antibiotics in that pack i guess. the other day my doctor prescribed Teva-Rabeprazole. which is used in the treatment and elimination of H-pylori, but i'm using it for bad acid and gas while he does further tests......i'm hesistant to take it and wondering if it had anythign to do with causing the GBS? or cause any relapses? and should i maybe not take it? my dr doens't know.

Doctor

A:     In some recent research studies has been found that the intake of Rabeprazole  in subjects with pre-existing Guillain Barre syndrome exacerbated this pre-existing condition  and these subjects had to be treated. The most common side effecst of Rabeprazole  are headache, diarrhea, nausea, vomiting, but the exacerbation of pre-existing Guillain Barre may occur, so I recommend you that the Rabeprazole be substituted for another proton pump inhibitor of acid gastric secretion in your treatment for H. pylori.

Related Q&A

Q: Recent blood test..??? Should I be concerned? WBC-17.1 High Reference (4-11) Neutrophils-77.4 High Reference (...

Q: I have a ear infection. I am taking antibiotic and today i decided to pour ear drops inside my war - ciprodex. after ...

Q: I have blood clots in my leg at the top of the thigh in the femoral artery. I also have the factor 5 .I was put on X...

Q: My daughter is was recently ill with fever, dehydration. Neg. for flu and strep. She currently has pain on right si...

Q: Please see attached picture of rash for diagnosis . it has been on and off for a few years

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews